MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, the haptic did not unfold, remain straight.Additional information has been requested and received stating that there was no patient contact and harm.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The device with the lens was returned in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was at the trailing optic edge.The lens was advanced to mid-nozzle.The trailing haptic was folded on the optic.The leading haptic was extended.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.No problems were observed with the returned device.The plunger, lens and haptic positions were acceptable.The leading haptic was straight.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the ifu.A straight leading haptic may occur: due to the normal folding variations as indicated in the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone, or in combination, may create the reported event.If a straight leading haptic occurs, the ifu instructs: insert the tip of the cartridge through the incision.Position the tip at the anterior capsule opening.If the leading haptic is looped or straight in front of the optic, rotate the nozzle clockwise as needed to be bevel left to facilitate placement of the leading haptic into its normal orientation in the bag.Slowly advance the lens until the optic is exiting the nozzle.Rotate the cartridge counter-clockwise towards bevel right as needed to place the lens anterior side up.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23729652
Report Number1119421-2025-03091
Device Sequence Number9667628
Product Code HQL
UDI-Device Identifier00380652395229
UDI-Public(01)00380652395229(17)280713(11)250715(10)16078226
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number16078226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; SCONOSCIUTO
Patient SexUnknown